Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Can anyone give me any advice about ADs?

(31 Posts)
BigArea Tue 12-Nov-13 22:28:25

I had PND after DD was born (diagnosed 3 yrs ago). Was put on Citalopram which did help enormously along with CBT. Eventually weaned off them and found my head was far clearer having done so. I have recently been through a very stressful period and am taking beta blockers to help with this, but now feel myself sliding back into the black hole. It is massively affecting my relationship with DH and how I parent DD. So I need to do something about it. I would like to go to the doctor's armed with a bit of info about medication.

I felt the Citalopram clouded my thoughts - as I have recently started a new job I cannot afford to be fuzzy headed. Is it possible I was prescribed this because I was breastfeeding when I was first diagnosed? If that is the case might there be other meds which might not leave me so fuzzy of brain? I have come off the pill over the last few months and am not on any other meds other than the Propanolol (sp) and occasional Zopiclone for sleep.

Just to add (not sure whether this is relevant) through having lots of CBT and counselling over the last 3 years it has become apparent that I may have had depression from a fairly young age, and suffered from it at various times in my life without a diagnosis or any support. I suspect this will now be something I am always prone to and may need a crutch from time to time.

Any thoughts or suggestions would be very welcome.

teawomen Thu 14-Nov-13 14:16:53

I got headaches n felt sick for first two three days nothing major.

Grotbagstwin Thu 14-Nov-13 18:16:57

I had a headache when I woke for about a week, I hope yours subside soon

BigArea Thu 14-Nov-13 21:37:59

Thank you that's very encouraging - I actually felt better this afternoon than I did yesterday so hopefully it will subside

mosp Sat 16-Nov-13 13:31:07

How are you getting on with the sertraline now, BigArea?

Hope side effects are wearing off. X

BigArea Sun 17-Nov-13 08:32:04

Hey mosp I'm ok, thanks for asking. I'd say SEs are lessening which is great and I will cautiously say I am starting to feel a bit better in myself too smile will pop over to your thread now smile

mosp Tue 19-Nov-13 09:01:37

That's great smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now